Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

February 1, 2012Richland Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Feb 1, 2012, 3:53 PM CST for Richland Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 1, 2012, 3:53 PM CST (21:53 UTC)
Expired
Feb 1, 2012, 4:25 PM CST
In force
32 min
Issued by
NWS Jackson, MS

County Richland Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS84 KJAN 012153
SPSJAN
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
      3258 9158 3245 9159 3249 9193 3252 9191
      3259 9194 3264 9193 3265 9192 3266 9194
      3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Feb 1, 10:30 AM CST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 1, 10:30 AM CST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST WED FEB 1 2012

.UPDATE...RATHER STRONG MID TO UPPER LEVEL DISTURBANCE EXHIBITING
LOW AMPLIFICATION IS RACING TOWARD THE LOWER MS VALLEY LATE THIS
MORNING. ADVECTION OF WARMTH AND MOISTURE AHEAD OF THIS WAVE DROVE
DEVELOPMENT OF COPIOUS SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT
INTO THIS MORNING ACROSS PORTIONS OF NORTHEAST LOUISIANA...CENTRAL
MISSISSIPPI AND SOUTHERN MISSISSIPPI. CURRENTLY WE ARE SEEING THIS
MAIN BRUNT OF PRECIP EXIT TO THE EAST OF THE CWA...BUT THE MAIN
SHORTWAVE TROUGH AXIS STILL REMAINS WELL OFF TO THE WEST.
ANOTHER...SMALLER...AREA OF SHOWERS AND EMBEDDED STORMS IS TAKING
SHAPE CENTERED AROUND NATCHEZ AND THIS ACTIVITY IS EXPECTED TO MOVE
EAST (OR EAST NORTHEAST) THROUGH MID AFTERNOON AS DRIVING MEAN FLOW
HAS VEERED A BIT IN THE WAKE OF THIS MORNINGS PRECIPITATION SHIELD.
ELSEWHERE...THE INCOMING TROUGH IS PROMPTING DEVELOPMENT OF LOW
PRESSURE OVER WESTERN ARKANSAS WHICH WILL PUSH A COLD FRONT
GRADUALLY TO THE NORTHWEST BORDERS OF OUR FORECAST AREA BY LATE
AFTERNOON TO EARLY EVENING. ALTHOUGH MOISTURE WILL BE A LITTLE
LACKING UP IN THIS NEIGHBORHOOD...THERE IS STILL ANTICIPATED TO BE A
POCKET OF MODERATE INSTABILITY DEVELOPING THANKS TO VERY COLD
TEMPERATURES ALOFT. THE STORM PREDICTION CENTER HAS JUST RECENTLY
ISSUED AN OFFICIAL SLIGHT RISK OF SEVERE STORMS (MAINLY FOR A LARGE
HAIL RISK) OVER MUCH OF CENTRAL AND SOUTHERN AR...AND EXTENDING
SOUTHEAST INTO THE FAR NORTHWEST PORTIONS OF THE ARKLAMISS. THINKING
IS THAT AT LEAST ISOLATED STORMS WILL FORM ALONG THIS FRONT AND
AFFECT OUR CWA IN THE UPPER DELTA AND ALONG THE HIGHWAY 82 CORRIDOR
LATER THIS AFTERNOON INTO THIS EVENING. FURTHER SOUTH AND SOUTHEAST
MOST OF THE SHOWERS AND STORMS SHOULD BE TRYING TO EXIT OR END
BEFORE LATE AFTERNOON WITH A MUCH LESSER SEVERE RISK WITH THAT
PARTICULAR SUBSET OF ACTIVITY. OTHERWISE...WE WILL ALSO BE WATCHING
FOR HEAVY RAIN IN SOUTHEASTERN MS GIVEN THE POTENTIAL FOR MORE HEAVY
DOWNPOURS MOVING OVER THE SAME AREAS THIS AFTERNOON THAT RECEIVED
SUCH THIS MORNING. WILL UPDATE THE HWO ACCORDINGLY. /BB/

&&

.PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/

SHORT TERM...THE EFFECTS OF WARM ADVECTION AHEAD OF A DIFFUSE LOW
LEVEL SYSTEM AND A FLAT WAVE LIFTING INTO THE AREA HAVE RESULTED IN
PERSISTENT CONVECTION ACROSS THE AREA OVERNIGHT. CONVECTION
INTENSIFIED TO OUR SW DURING THE PREDAWN HOURS AS THE UPPER WAVE
LIFTED INTO LA. SPC WRF AND OTHER HIGH RES MODELS SUGGEST SCT
CONVECTION CONTINUING ACROSS SRN ZONES TODAY. THE SPC WRF SOLUTION
LOOKS REASONABLE KEEPING ACTIVITY SOUTH OF I-20. THIS IS MORE IN
LINE WITH THE GENERAL MODEL SOLUTIONS FOR TODAY THAT SHOW LOW LEVEL
HELICITIES DECREASING FROM THE NW THIS MORNING AS LOW LEVEL FLOW
VEERS MORE WLY...LEAVING A SWATH OF BETTER LOW LEVEL HELICITIES
ACROSS SRN ZONES BY 18Z. WE WILL SEE THE POTENTIAL FOR
STRONG...POSSIBLY SEVERE...CONVECTION ACROSS THE SOUTH TODAY AND
THIS WILL BE MENTIONED IN THE HWO.

ALTHOUGH LOW LEVEL HELICITIES AND LOW LEVEL SHEAR WILL BE ON THE
DECREASE FROM NW AS WIND FLOW VEERS...DEEP LAYER SHEAR AND CAPE WILL
BE ON THE INCREASE AS A LONGER WAVE TROUGH PIVOTS INTO THE AREA THIS
AFTERNOON AND EVENING. COOL TEMPS ALOFT ASSOCIATED WITH THIS FEATURE
WILL PROVIDE INSTABILITY BUT MOISTURE WILL BE QUESTIONABLE AS THE
DEEPER MOISTURE FIELDS ARE FORECAST TO LIFT EAST OF THE AREA DURING
THE LATE MORNING AND EARLY AFTERNOON...THE UPPER WAVE AND COOLER 500
MB TEMPS POSSIBLY LAGGING BEHIND THE BETTER MOISTURE. WILL FOLLOW
THE TREND OF THE SPC OUTLOOK FOR TODAY AND ADD MENTION OF THE
POSSIBILITY OF STRONG CONVECTION OVER NWRN ZONES TODAY...THE
PRIMARY RISK LOOKING TO BE HAIL AND POSSIBLY WIND AS CURRENT
INDICATIONS ARE THAT MOST ACTIVITY WILL REMAIN ELEVATED IN NATURE.

WE WILL SEE SHORTWAVE RIDGING ALOFT AND DEVELOPING NLY FLOW AT LOW
LEVELS TONIGHT IN THE WAKE OF THE UPPER AND LOWER TROUGH. SLY FLOW
RESUMES AT 850 MB THURSDAY BUT SURFACE WIND IS EXPECTED TO REMAIN
E/SELY AS A SURFACE WAVE LIFTS INLAND FROM THE GULF...THE GFS BEING
THE MOST AGGRESSIVE WITH MOISTURE RETURN. BOTH MODELS INDICATE FLAT
UPPER RIDGING OVER THE REGION WELL INTO THE DAY WHILE THE EURO
MAINTAINS LOW LEVEL RIDGING LONGER INTO THE AFTERNOON. WILL MAINTAIN
RAIN CHANCES FOR SRN INTO CENTRAL ZONES FOR THURSDAY BUT UNDERCUT
MAV MOS VALUES FOR NOW. 850 MB FLOW AND MOISTURE TRANSPORT INCREASE
THURSDAY NIGHT AHEAD OF A DEVELOPING LOW OVER TX. WITH DEEPER
MOISTURE AND INCREASING WARM ADVECTION WILL FOLLOW MAV MOS TREND FOR
INCREASING RAIN CHANCES THURSDAY NIGHT BUT MOS NUMBERS LOOK A BIT
TOO HIGH...ESPECIALLY CONSIDERING WEAKER FORCING PAINTED BY THE EURO
AND THE GFS TREND TO OVERDO NIGHTTIME POPS...SO WILL GO WITH
SLIGHTLY LOWER GFS ENSEMBLE AVG MOS POPS WHICH STILL PAINT LIKELY
RAIN CHANCES IN THE SOUTH.

LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST
THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND
TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST
EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES.

FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL
WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD
DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND
HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN
AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN
PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE
NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT
COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST
OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME
STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND
QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF
600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR
TORNADO DEVELOPMENT.

A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS
OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY
SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG
WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME
ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH
OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY.

FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC
ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE
WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG
VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE
NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT
THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN
SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL
KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY.
THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS
TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC
PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY
AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS
WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT
SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS
AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS.
FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE
OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED
TIME FRAME.

THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING
AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME
SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO
INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR
MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR
REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN
ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE
AGAIN WED. /ALLEN/

&&

.AVIATION...WIDESPREAD IFR/MVFR CIGS AND SOME FOG CAN BE EXPECTED
ACROSS THE AREA THIS MORNING. A CLUSTER OF SHOWERS AND EMBEDDED
THUNDERSTORMS ACROSS THE SOUTHWEST...WHICH WILL SPREAD ACROSS THE
SOUTHERN HALF OF THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS
WILL BECOME MORE ISOLATED TO SCATTERED IN NATURE FOR THIS
AFTERNOON...DECREASING LATER DURING THE AFTERNOON AND ENDING THIS
EVENING IN THE SOUTHEAST. WIDESPREAD IFR/MVFR CIGS WILL PERSIST INTO
THE AFTERNOON ACROSS THE AREA. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  51  75  60 /  28  13  22  45
MERIDIAN      71  52  75  58 /  40  16  19  38
VICKSBURG     75  52  75  59 /  22  10  22  47
HATTIESBURG   71  55  77  59 /  69  31  26  57
NATCHEZ       73  56  74  61 /  59  15  32  59
GREENVILLE    74  54  74  56 /  28  23   7  30
GREENWOOD     74  54  75  57 /  23  24   7  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/17/03/ALLEN
Hazardous weather outlook, Feb 1, 3:23 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST WED FEB 1 2012

LAZ023>026-MSZ053>066-072>074-022130-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
323 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20
SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD
DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042-
047-022130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
323 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI...MAINLY WEST OF INTERSTATE FIFTY FIVE.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON INTO THIS EVENING AS A COLD FRONT TRIES TO PUSH INTO THE
AREA FROM THE WEST. BRIEF GUSTY WINDS TO 40 OR 50 MPH AND NICKEL TO
QUARTER SIZE HAIL WILL BE THE MAIN RISKS WITH THESE STORMS. THE
HIGHEST RISK FOR SEVERE STORMS WILL BE ALONG AND NORTHWEST OF A
BASTROP...TO HOLLANDALE...TO GRENADA LINE AND STORMS IN THIS ZONE MAY
PRODUCE HAIL POTENTIALLY AS LARGE AS GOLF BALLS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY.

MSZ028>033-037>039-043>046-048>052-022130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-
323 PM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
MAINLY ALONG AND EAST OF INTERSTATE FIFTY FIVE.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE
THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH.
THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND
BRIEF WIND GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY
MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD
MISSISSIPPI LINE.

A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND
QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF I-20
SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD
DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Feb 1, 10:20 AM CST, 5 hours 33 minutes before
LAZ024>026-MSZ060-011650-
ADAMS MS-TENSAS LA-CONCORDIA LA-CATAHOULA LA-
1020 AM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CST WED FEB 1 2012

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS AND VERY HEAVY RAIN WAS LOCATED 3 MILES SOUTH OF FROGMORE AT 1019
AM CST...MOVING NORTHEAST AT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL ADAMS COUNTY...AND EAST CENTRAL CATAHOULA...
NORTHEASTERN CONCORDIA AND SOUTHWESTERN TENSAS PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3180 9141 3156 9128 3148 9165 3164 9172
TIME...MOT...LOC 1619Z 246DEG 24KT 3157 9163

MRM
Special weather statement, Feb 1, 3:53 PM CST, 0 minutes before
LAZ007-015-012225-
RICHLAND LA-MOREHOUSE LA-
353 PM CST WED FEB 1 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CST WED FEB 1 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 11 MILES NORTHWEST OF START AT 353 PM CST...MOVING EAST
AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN MOREHOUSE AND NORTHERN RICHLAND PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9163 3267 9164 3267 9160 3258 9159
      3258 9158 3245 9159 3249 9193 3252 9191
      3259 9194 3264 9193 3265 9192 3266 9194
      3268 9196
TIME...MOT...LOC 2153Z 274DEG 25KT 3259 9196

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 2:06 AM CSTSevere Thunderstorm WarningJANAdams, Franklin54 min
Feb 1, 4:02 AM CSTSpecial Weather StatementJANLawrence, Lincoln33 min
Feb 1, 5:35 AM CSTSpecial Weather StatementJANCovington30 min
Feb 1, 6:41 AM CSTSpecial Weather StatementJANJones29 min
Feb 1, 6:54 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 7:19 AM CSTSpecial Weather StatementJANForrest, Lamar31 min
Feb 1, 9:27 AM CSTSevere Thunderstorm WarningJANAdams48 min
Feb 1, 10:20 AM CSTSpecial Weather StatementJANAdams30 min
Feb 1, 4:33 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower57 min
Feb 1, 5:11 PM CSTTornado WarningJANLeflore, Sunflower49 min
Feb 1, 5:24 PM CSTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower, Washington43 min
Feb 1, 5:43 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery62 min
Feb 1, 5:48 PM CSTTornado WarningJANCarroll, Grenada23 min
Feb 1, 2:41 AM CSTSpecial Weather StatementJANConcordia59 min
Feb 1, 8:53 AM CSTSpecial Weather StatementJANConcordia27 min
Feb 1, 9:23 AM CSTSpecial Weather StatementJANConcordia27 min
Feb 1, 4:39 PM CSTSpecial Weather StatementJANRichland46 min
Feb 1, 4:57 PM CSTSpecial Weather StatementJANChicot43 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.